Alert archive / South Dakota / Wind Advisories in 2014
Wind Advisory 13, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 19, 2014, 3:44 PM CST for 17 counties in South Dakota. It took effect at Feb 20, 2014, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2014, 3:44 PM CST (21:44 UTC)
- In effect from
- Feb 20, 2014, 6:00 AM CST
- Expired
- Feb 20, 2014, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Clark County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 126 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384 WWUS73 KABR 192144 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 344 PM CST WED FEB 19 2014 ...STRONG NORTHWEST WINDS ON THURSDAY... .A DEEPENING SURFACE LOW PRESSURE AREA TO THE EAST OF THE REGION ALONG WITH AN ARCTIC BOUNDARY PUSHING THROUGH WILL BRING VERY STRONG NORTHWEST WINDS ON THURSDAY. SDZ003-009-015-016-033>036-045-048-051-200945- /O.NEW.KABR.WI.Y.0013.140220T1200Z-140221T0000Z/ CORSON-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE... GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO... PRESHO...FORT THOMPSON 344 PM CST WED FEB 19 2014 /244 PM MST WED FEB 19 2014/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY. * TIMING...NORTHWEST WINDS WILL INCREASE ON THURSDAY MORNING AND CONTINUE INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
4 follow-up statements
854 WWUS73 KABR 200152 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 752 PM CST WED FEB 19 2014 ...STRONG NORTHWEST WINDS ON THURSDAY... .A DEEPENING SURFACE LOW PRESSURE AREA TO THE EAST OF THE REGION...ALONG WITH AN ARCTIC BOUNDARY PUSHING THROUGH...WILL BRING VERY STRONG NORTHWEST WINDS ON THURSDAY. SDZ003-009-015-016-033>036-045-048-051-201400- /O.CON.KABR.WI.Y.0013.140220T1200Z-140221T0000Z/ CORSON-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE... GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO... PRESHO...FORT THOMPSON 752 PM CST WED FEB 19 2014 /652 PM MST WED FEB 19 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * TIMING...NORTHWEST WINDS WILL INCREASE ON THURSDAY MORNING AND CONTINUE INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
584 WWUS73 KABR 200949 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 349 AM CST THU FEB 20 2014 ...STRONG NORTHWEST WINDS TODAY... .A DEEPENING SURFACE LOW PRESSURE AREA TO THE EAST OF THE REGION...ALONG WITH AN ARCTIC BOUNDARY PUSHING THROUGH...WILL BRING VERY STRONG NORTHWEST WINDS TODAY. SDZ004-010-017>019-037-202200- /O.EXB.KABR.WI.Y.0013.140220T1800Z-140221T0000Z/ CAMPBELL-EDMUNDS-FAULK-SPINK-CLARK-HAND- INCLUDING THE CITIES OF...HERREID...IPSWICH...FAULKTON... REDFIELD...CLARK...MILLER 349 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003-009-015-016-033>036-045-048-051-202200- /O.CON.KABR.WI.Y.0013.140220T1200Z-140221T0000Z/ CORSON-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE... GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO... PRESHO...FORT THOMPSON 349 AM CST THU FEB 20 2014 /249 AM MST THU FEB 20 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...NORTHWEST WINDS WILL INCREASE LATER THIS MORNING AND CONTINUE INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
890 WWUS73 KABR 201647 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1047 AM CST THU FEB 20 2014 ...STRONG NORTHWEST WINDS TODAY... .A DEEPENING SURFACE LOW PRESSURE AREA TO THE EAST OF THE REGION...ALONG WITH AN ARCTIC BOUNDARY PUSHING THROUGH...WILL BRING VERY STRONG NORTHWEST WINDS TODAY. SDZ003-009-015-016-033>036-045-048-051-210000- /O.CON.KABR.WI.Y.0013.000000T0000Z-140221T0000Z/ CORSON-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE... GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO... PRESHO...FORT THOMPSON 1047 AM CST THU FEB 20 2014 /947 AM MST THU FEB 20 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...NORTHWEST WINDS WILL CONTINUE INTO EARLY EVENING. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ004-010-017>019-037-210000- /O.CON.KABR.WI.Y.0013.140220T1800Z-140221T0000Z/ CAMPBELL-EDMUNDS-FAULK-SPINK-CLARK-HAND- INCLUDING THE CITIES OF...HERREID...IPSWICH...FAULKTON... REDFIELD...CLARK...MILLER 1047 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
178 WWUS73 KABR 202359 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 559 PM CST THU FEB 20 2014 .WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING. GUSTS TO 30 OR 35 MPH ARE STILL POSSIBLE FOR THE NEXT COUPLE OF HOURS...HOWEVER NORTHWEST WINDS WILL CONTINUE TO DECREASE RAPIDLY TONIGHT. SDZ003-009-015-016-033>036-045-048-051-210100- /O.EXP.KABR.WI.Y.0013.000000T0000Z-140221T0000Z/ CORSON-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE... GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO... PRESHO...FORT THOMPSON 559 PM CST THU FEB 20 2014 /459 PM MST THU FEB 20 2014/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND THEREFORE THE WIND ADVISORY WILL BE LET TO EXPIRE AS PLANNED. $$ SDZ004-010-017>019-037-210100- /O.EXP.KABR.WI.Y.0013.000000T0000Z-140221T0000Z/ CAMPBELL-EDMUNDS-FAULK-SPINK-CLARK-HAND- INCLUDING THE CITIES OF...HERREID...IPSWICH...FAULKTON... REDFIELD...CLARK...MILLER 559 PM CST THU FEB 20 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND THEREFORE THE WIND ADVISORY WILL BE LET TO EXPIRE AS PLANNED. $$ SERR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:37 PM CST, 7 minutes earlier.
Area forecast discussion, Feb 19, 3:37 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
337 PM CST WED FEB 19 2014
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
A LARGE UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE ACROSS THE
CENTRAL PART OF THE REGION TONIGHT THROUGH THURSDAY NIGHT. OUR
AREA WILL BE BETWEEN TWO SIGNIFICANT VORTS EMBEDDED IN THE TROUGH
AND THEIR ASSOCIATED SURFACE LOW PRESSURE AREAS. FOR TONIGHT...A
SURFACE PACIFIC FRONT/TROUGH WILL SWING ACROSS THE REGION WITH
WINDS TURNING AROUND TO THE WEST NORTHWEST AND INCREASING. SOME
LIFT ALONG THIS FRONT ALONG WITH UPPER LEVEL SUPPORT WILL BRING
SOME MID LEVEL CLOUDS ALONG WITH A FEW LIGHT RAIN/SNOW SHOWERS
TONIGHT. SOME ECHOES SHOWING UP IN NORTHWEST SOUTH DAKOTA LATE
THIS AFTERNOON WERE MOVING EAST. THUS...HAVE IN SLIGHT CHANCE
POPS AS THIS AREA MOVES EAST TONIGHT. IT WILL ALSO BE A MILD NIGHT
WITH PACIFIC AIR ACROSS THE REGION ALONG WITH DECENT MIXING WINDS
AND SOME MID AND HIGH LEVEL CLOUDS STREAMING OVER.
FOR THURSDAY AND THURSDAY NIGHT...A STRONG JET STREAK AND
THE SOUTHERN VORT WILL INTENSIFY IN THE BASE OF THE UPPER LEVEL
TROUGH AS IT MOVES EAST. THIS LOW PRESSURE TROUGH WILL DEEPEN QUITE
A BIT TO OUR EAST WITH A VERY STRONG SURFACE LOW PRESSURE AREA
DEVELOPING OVER THE GREAT LAKES REGION. FOR OUR REGION...AN ARCTIC
BOUNDARY WILL BE DROPPING SOUTHEAST THROUGH THURSDAY BRINGING
FALLING TEMPERATURES IN THE AFTERNOON ALONG WITH VERY WINDY
CONDITIONS MAINLY ACROSS CENTRAL AND NORTH CENTRAL SD. WITH THE
DEEPENING LOW PRESSURE AREA TO THE EAST ALONG STEEPENING LAPSE
RATES/CAA OVER OUR REGION...25 TO 40 KNOT WINDS WILL MIX DOWN
ACROSS THE CWA. THUS...HAVE ISSUED A WIND ADVISORY FOR CENTRAL AND
NORTH CENTRAL SD FOR THURSDAY. WITH CAA AND INCREASING LOW LEVEL
RH....EXPECT SNOW SHOWERS TO ALSO DEVELOP MAINLY EAST IN THE CWA
ON THURSDAY AFTERNOON. IF THERE IS SOME ACCUMULATIONS...SOME
BLOWING SNOW MAY BE AN ISSUE EAST OF THE JAMES VALLEY. THE WINDS
COULD STAY UP EAST IN THE CWA FOR THURSDAY NIGHT AS THE CAA
CONTINUES AND THE LOW PRESSURE AREA DEEPENS OVER THE GREAT LAKES.
FOR FRIDAY AND FRIDAY NIGHT...IT WILL CONTINUE TO COOL DOWN
ESPECIALLY EAST IN THE CWA WITH ANOTHER SHORT WAVE TROUGH SLIDING
DOWN THE ARCTIC BOUNDARY FROM THE NORTHWEST. THIS WILL BRING BACK
SLIGHT CHANCE/CHANCES OF LIGHT SNOW TO MUCH OF CWA FOR MAINLY
FRIDAY. FRIDAY WILL BE COOL IN THE EAST WITH HIGHS ONLY IN THE MID
TO UPPER TEENS. EXPECT SOME LOWS BELOW ZERO AGAIN FOR FRIDAY NIGHT
EAST IN THE CWA.
.LONG TERM...SATURDAY THROUGH WEDNESDAY
THE LONG TERM FORECAST CAN BE SUMMED UP AS BEING COLD AND
DRY...EXCEPT FOR SUNDAY NIGHT/MONDAY. SUNDAY NIGHT/MONDAY IT WILL
BE COLD WITH A CHANCE OF SNOW...MAINLY SOUTH OF A MOBRIDGE TO
WATERTOWN LINE. NORTHWEST FLOW WITH PLENTY OF COLD AIR MOVING DOWN
AND SETTING UP RESIDENCE ACROSS THE UPPER MIDWEST/NORTHERN PLAINS.
THE UPSIDE IS LESS SNOW ON THE GROUND OVER THIS CWA PRESENTLY...AND
HIGHER LATE FEBRUARY SUN ANGLE COULD LESSEN THE BLOW ANY ARCTIC
AIRMASS CAN BRING. STAY TUNED.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES. A COLD FRONT WILL
TRACK ACROSS THE AREA THIS AFTERNOON AND EVENING.
CURRENTLY...LOOKS AS THOUGH SOME VIRGA OR PERHAPS AN ISOLATED
SHOWER MAY MOVE ACROSS THE KMBG/KPIR TERMINALS THIS
AFTERNOON...OTHERWISE PRECIPITATION WILL LIKELY REMAIN OFF TO THE
NORTH AND SOUTH OF THE CWA. SOUTHERLY WINDS WILL SHIFT AROUND TO
THE NORTHWEST BEHIND THE FRONT THIS AFTERNOON THROUGH LATE THIS
EVENING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/
THURSDAY FOR BUFFALO-CORSON-DEWEY-HUGHES-HYDE-JONES-LYMAN-
POTTER-STANLEY-SULLY-WALWORTH.
MN...NONE.
&&
SHORT TERM...MOHR
LONG TERM...DORN
AVIATION...DORN
WEATHER.GOV/ABERDEENHazardous weather outlook, Feb 19, 12:22 PM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1222 PM CST WED FEB 19 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-201830- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 1222 PM CST WED FEB 19 2014 /1122 AM MST WED FEB 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MOHR
Nearby
Wind Advisories in South Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.